

Spring 2023 Meeting of the Committee on Earth Science and Applications from Space

March 28-30, 2023 In Person and Virtual Meeting National Academy of Sciences Building 2101 Constitution Avenue, Washington, DC

TUESDAY, MARCH 28, 2023

PLENARY SESSION Introductions and JWST Science Update

Public Livestream link: https://vimeo.com/event/2973366

11:00 AM Introductions

 11:05 AM
 Panel: JWST Science Update (15-minute presentation each and 15-minute discussion)

 Moderator:
 Dr. Colleen Hartman, SSB Director Panelists:

 Dr. Tommaso Treu, University of California, Los Angeles via Zoom Dr. Steven Finkelstein, The University of Texas at Austin via Zoom Dr. Thomas Greene, NASA Ames Research Center

12:00 PM Lunch in the Great Hall (60-minute break; additional seating in the East and West Courts)

OPEN SESSION – CESAS

Public Livestream link: https://vimeo.com/event/2973263

1:00 PM	Update from NOAA	Dr. Steve Volz Assistant Administrator for NOAA's Satellite and Information Service
2:00 PM	Committee rejoins plenary sessions already in progress	

Plenary Sessions—Auditorium NASA, NSF, and NOAA Science Program Update

Public Livestream link: https://vimeo.com/event/2973366

1:00 PM Welcome

Dr. Margy Kivelson SSB Chair

Dr. Margy Kivelson

SSB Chair

1:05 PM Address by NASA Associate Administrator

(20-minute address)

Mr. Bob Cabana NASA Associate Administrator ALL TIMES IN US EASTERN DAYLIGHT TIME (UTC-4:00)

This agenda was last updated on 3/24/2023 3:23 PM

1:25 PM	NASA Science Mission Directorate (SMD) Overview (30-minute presentation and 30-minute discussion)	Dr. Nicky Fox Assoc. Administrator, NASA-SMD				
2:25 PM	National Science Foundation (NSF) Science Program Update (20-minute presentation and 10-minute discussion)	Dr. Sean Jones, Director, Directorate for Mathematical and Physical Sciences, NSF				
2:55 PM	National Oceanic and Atmospheric Administration (NOAA) Update (20-minute presentation and 10-minute discussion)	Dr. Michael Morgan, Asst. Secretary of Commerce for Environmental Observation and Prediction, Dept. of Commerce				
3:25 PM	Break (15-minute break)					
	International Partners' Presentations					
3:40 PM	European Space Agency (ESA) Program Science Highlights (15-minute presentation and 10-minute discussion)	Dr. Carole Mundell, Director of Science, ESA Dr. Gaitee Hussain, Head of Science Division, ESA				
4:05 PM	Japanese Aerospace Exploration Agency (JAXA) Science Highlights Dr. Masaki Fujimot (15-minute presentation and 10-minute discussion) Deputy Director General, JAXA					
4:30 PM	Chinese National Space Science Center (NSSC) Science Highlights (15-minute presentation and 10-minute discussion) Dr. Chi Wang, Director-General, NSS Chinese Academy of Science					
4:55 PM	South Korean Science Highlights (15-minute presentation and 10-minute discussion)	Dr. Young Deuk Park, President, Korean Astronomy and Space Science Institute				
5:20 PM	Indian Space Research Organization Science Highlights (15-minute presentation and 10-minute discussion)	Mr. Krunal Joshi, Counsellor, Space, Embassy of India				
5:45 PM	Break (15-minute break)					

Special Session on NASA's Artemis Program

6:00 PM	Panel: How Science is Managed within the Artemis Program (5-minute presentation each and 40-minute discussion)	
	Moderator:	Dr. Colleen Hartman, SSB Director
	Panelists:	Dr. Jack Burns, U. Colorado
		Dr. Brett Denevi, JHU-APL
		Mr. Jim Free, NASA-ESDMD
		Dr. Joel Kearns, NASA-SMD

7:00 PM Plenary Session Adjourns for the Day

WEDNESDAY, MARCH 29, 2023

OPEN SESSION

Public Livestream link: https://vimeo.com/event/2973269

9:50 AM	Continuity of GRACE FO Mass Change Measurement	Dr. Byron Tapley, UT Austin
10:30 AM	Update from NASA Earth Science	Dr. Karen St. Germain Director, NASA Earth Science Division
12:00 PM	Lunch	
1:00 PM	Overview of Greenhouse Gas Monitoring & Measurement Interagency	Working Group Ms. Grace Hu, OMB
1:30 PM	Monitoring the Carbon Cycle Dr. George Hurtt, Science Team Leader of the NASA Carbon Monitoring System, Univ. of Marylan	
2:30 PM	CESAS Meeting Adjourns to Closed Session	

Keynote Space Science Week Public Lecture

Public Livestream Link: https://vimeo.com/event/2973372

7:00 PM An Infinity of Worlds: Cosmic Inflation and the Beginning of the Universe Dr. William Kinney Professor, Dept. of Physics University of Buffalo

In-person attendees please note: To support preventing the infection and spread of the COVID-19 virus, and as an integral measure towards the safety and health of everyone in our buildings, the National Academies requires all visitors to our facilities to be up-to-date on vaccinations against COVID-19 per CDC guidance. Each person must show their official vaccination card or a digital photo of the card before they will be allowed to enter the building. Those with up-to-date vaccinations may choose to wear a mask in our facilities.





March 28-30, 2023

CAA	Room 120
CAPS	Lecture Room
CBPSS	Room 250
CESAS	Member's Room
СоРР	Room 125
CSSP	Board Room